MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A30, CANADA, HEATED TUBE CORE PKG; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. BIPAP A30, CANADA, HEATED TUBE CORE PKG; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 1111148
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Headache (1880); Cough (4457); Unspecified Kidney or Urinary Problem (4503)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop kidney disease.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging an issue related to a bipap device's sound abatement foam became degraded and caused a patient to develop kidney disease, cough, headache and shortness of breath.These events were assessed as not related to the device in this case.Based on the available information, the manufacture concludes no further action is necessary.There was no medical intervention required by the patient.Section b5 has been corrected and should be reported as: the manufacturer previously received information alleging an issue related to a bipap device's sound abatement foam became degraded and caused a patient to develop kidney disease, cough, headache and shortness of breath.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section h6 corrected (added 1880, 1816 and 4457) and updated in this report.

Brand Name
BIPAP A30, CANADA, HEATED TUBE CORE PKG
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12562873
Report Number2518422-2021-04800
Device Sequence Number1479224
Product Code MNS
UDI-Device Identifier00606959039346
UDI-Public00606959039346
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1111148
Device Catalogue Number1111148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale